MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1060-150
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: a partial udi was provided as the lot number is not known.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa).A 6x150mm armada 35 balloon dilatation catheter (bdc) was used for dilating the vessel; however, the balloon was noted to rupture during its second inflation at 12atm.Resistance was noted during the bdc removal and a surgical cut down was performed to remove the device and complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported balloon rupture was confirmed; however, the reported difficulty to remove could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned device analysis, a definitive cause for the reported balloon rupture could not be determined; however, the reported difficulty removing the device and surgical intervention appear to be related to circumstances of the procedure.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices or lesion calcification.In this case, it is likely that the balloon interacted with the patient¿s challenging anatomy such that the balloon became damaged and ruptured; however, since limited information was provided, a conclusive cause cannot be determined.Additionally, the resistance reported during removal likely result from the ruptured balloon material catching on the patient¿s anatomy and/or accessory devices during removal as the rupture likely did not allow the balloon material to refold properly.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information: d4: lot number updated from unknown to 40118g1.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20509774
Report Number2024168-2024-12429
Device Sequence Number13033571
Product Code LIT
UDI-Device Identifier08717648154744
UDI-Public(01)08717648154744(17)270630(10)40118G1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1060-150
Device Catalogue NumberB1060-150
Device Lot Number40118G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown